I just returned to bike racing/training after a 15-year hiatus (though I remained pretty fit throughout). I also just weaned off of Inderal for migraine prevention (switched to non-beta-blocker) so that I could get my cardiovascular system back to normal training levels. However, on my second day off Inderal, I went for a ride and my heart rate on a 1/4 mile (but steep) hill hit 194. It scared me -- I stopped pushing -- but my HR stayed up around 170-180 for the rest of the ride, even though it was not terribly hilly. Is this a result of Inderal withdrawal? Will it go back to normal after a while? Have I lost my VO2 capacity??
Post by Glenn Fleisig, Ph.D. on Apr 27, 2007 5:30:36 GMT -6
I got this message from one of my primary care sports medicine physicians:
I think that case is somewhat perflexing, b/c I am not sure I have ever heard of a "withdrawel" from beta blockers. I think it would be worthwile to be checked by his doctor to make sure he doesn't have a new, potential exercise-related tachyarrythmia.